Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Duality based boundary conditions and dual consistent finite difference discretizations of the Navier–Stokes and Euler equations
Uppsala University, Sweden.
Linköping University, Department of Mathematics, Computational Mathematics. Linköping University, The Institute of Technology.ORCID iD: 0000-0002-7972-6183
2014 (English)In: Journal of Computational Physics, ISSN 0021-9991, E-ISSN 1090-2716, Vol. 259, 135-153 p.Article in journal (Refereed) Published
Abstract [en]

In this paper we derive new farfield boundary conditions for the time-dependent Navier–Stokes and Euler equations in two space dimensions. The new boundary conditions are derived by simultaneously considering well-posedess of both the primal and dual problems. We moreover require that the boundary conditions for the primal and dual Navier–Stokes equations converge to well-posed boundary conditions for the primal and dual Euler equations.

We perform computations with a high-order finite difference scheme on summation-by-parts form with the new boundary conditions imposed weakly by the simultaneous approximation term. We prove that the scheme is both energy stable and dual consistent and show numerically that both linear and non-linear integral functionals become superconvergent.

Place, publisher, year, edition, pages
2014. Vol. 259, 135-153 p.
Keyword [en]
High order finite differences; Summation-by-parts; Superconvergence; Dual consistency; Stability
National Category
Computational Mathematics
Identifiers
URN: urn:nbn:se:liu:diva-102292DOI: 10.1016/j.jcp.2013.11.031ISI: 000329506500009OAI: oai:DiVA.org:liu-102292DiVA: diva2:675996
Available from: 2013-12-05 Created: 2013-12-05 Last updated: 2017-12-06Bibliographically approved

Open Access in DiVA

fulltext(509 kB)153 downloads
File information
File name FULLTEXT01.pdfFile size 509 kBChecksum SHA-512
6f8aed8cdea2328f6f3b0b50771b6b9c3cbaf1488fe27d3402ab42f69c1fef468992c25171f78d558e634874bb1dfd2ff36d21982d4d0104a4eeb0b4169afae7
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Search in DiVA

By author/editor
Nordström, Jan
By organisation
Computational MathematicsThe Institute of Technology
In the same journal
Journal of Computational Physics
Computational Mathematics

Search outside of DiVA

GoogleGoogle Scholar
Total: 153 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 296 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf